Wildfire, Randall
- When
- December 3, 10:20 AM CST to 12:30 PM CST
- Where
- Randall forecast zone
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
A wildfire began around 1020CST about nine miles south southeast of Canyon Texas in Randall county. The wildfire started near Interstate 40 and Dowlen Road and consumed an estimated seventy-five acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire began around 1020CST about nine miles south southeast of Canyon Texas in Randall county. The wildfire started near Interstate 40 and Dowlen Road and consumed an estimated seventy-five acres. The wildfire started on the back of a hay trailer which contained twenty-five bales and were destroyed in the fire. The fire then spread to the grasses on strong winds and completely burned a field east of Interstate 27. The wildfire destroyed at least one barn, however one home and two other structures were saved. Three fire departments along with the Texas A&M Forest Service responed to the wildfire which was brought under control around 1230CST. There were no injuries or fatalities reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 3, 5:07 AM CST, 5 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 507 AM CST MON DEC 3 2012 .AVIATION... VFR CONDITIONS TO PREVAIL THROUGH THE TAF. GUSTY SOUTHERLY WINDS OF 20 TO 30 KTS WILL VEER TO THE SW AND W THROUGHOUT THE MORNING HOURS AS A COOL FRONT DIVES TOWARDS THE TERMINALS. THE FRONT SHOULD REACH KGUY AND KDHT AROUND 17Z THEN KAMA A LITTLE AFTER 18Z CAUSING SURFACE WINDS TO SHIFT TO THE N AND NE. WINDS SHOULD DECREASE TO 10 KTS OR LESS BY 0Z WITH GRADUAL BACKING TO THE NW AT KGUY AND KDHT BY TUESDAY MORNING. && .PREV DISCUSSION... /ISSUED 330 AM CST MON DEC 3 2012/ DISCUSSION... DRY FORECAST CONTINUES WITH NO POPS THROUGH SUNDAY. WEAK COLD FRONT TODAY EXPECTED TO HOLD TEMPERATURES BELOW THOSE EXPERIENCED YESTERDAY...BUT HIGHS WILL STILL BE ABOUT 15 DEGREES ABOVE NORMAL. SLIGHTLY COOLER CONDTIONS EXPECTED ON TUESDAY OWING TO COOL POST FRONTAL HIGH PRESSURE RIDGE. WARMUP COMMENCES WEDNESDAY AS LEE TROF DEVELOPS...WITH MOST LOCATIONS HAVING HIGHS IN THE MID TO UPPER 60S. NEXT WEAK COLD FRONT ON THURSDAY WILL STILL ALLOW MAX TEMPERATURES TO REACH 60S AREA WIDE. FORECAST FOR FRIDAY AND BEYOND IS LESS CERTAIN. EXPECT THAT NORTHEAST SECTIONS WILL BE CLOSE TO CLIMO WITH SOUTHWEST SECTIONS ABOUT 10 TO 15 DEGREES ABOVE NORMAL. ON SATURDAY...HIGHS OFFERED BY GFS MOS ARE AT THE HIGH END OF ENSEMBLE SPREAD...AND HAVE BEEN LOWERED BY ABOUT 5 DEGREES. ON SUNDAY...ECMWF IS VERY BULLISH WITH A STRONG FRONTAL PASSAGE. HAVE CONSIDERED THIS SOLUTION TO BE TOO FAST AND HAVE SPLIT THE DIFFERENCE WITH WARMER GFS MOS. 03 COCKRELL FIRE WEATHER... BRIEF ELEVATED FIRE WEATHER CONDTIONS ARE EXPECTED THIS AFTERNOON AS RELATIVE HUMIDITY VALUES FALL BELOW 20 PERCENT AND NORTH WINDS EXCEED 15 MPH. LIGHT AND VARIABLE WINDS ON TUESDAY WILL TREND TO EAST AND SOUTH BY AFTERNOON. DRY SOUTHWEST AND SOUTH WINDS WILL INCREASE ON WEDNESDAY...WITH ELEVATED FIRE WEATHER CONDITIONS BEING POSSIBLE ACROSS MOST SECTIONS. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE ON THURSDAY... AS WEST WINDS SHIFT TO NORTH WITH THE PASSAGE OF A COLD FRONT. LIGHT WINDS ARE EXPECTED ON FRIDAY. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ON SATURDAY ACROSS THE SOUTHWEST TEXAS PANHANDLE AS DRY WEST AND SOUTHWEST WINDS INCREASE. SOUTHWEST WINDS INCREASE FURTHER ON SUNDAY...BUT RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE ELEVATED OR CRITICAL THRESHOLDS. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 424 AM CST MON DEC 3 2012 OKZ001>003-TXZ001>020-032200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 424 AM CST MON DEC 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. CAUTION IS ADVISED ON AREA LAKES TODAY. BRIEF ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS THE OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE OVER MOST OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN OVER THE SOUTHERN TEXAS PANHANDLE ON THURSDAY...AND ACROSS THE SOUTHWEST TEXAS PANHANDLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TODAY...WEDNESDAY...THURSDAY AND SATURDAY. COCKRELL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, December 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 425669.